Advertisement

Bi-Isometries and Commutant Lifting

  • Hari Bercovici
  • Ronald G. Douglas
  • Ciprian Foias
Chapter
  • 492 Downloads
Part of the Operator Theory: Advances and Applications book series (OT, volume 197)

Abstract

In a previous paper, the authors obtained a model for a bi-isometry, that is, a pair of commuting isometries on complex Hilbert space. This representation is based on the canonical model of Sz.-Nagy and the third author. One approach to describing the invariant subspaces for such a bi-isometry using this model is to consider isometric intertwining maps from another such model to the given one. Representing such maps requires a careful study of the commutant lifting theorem and its refinements. Various conditions relating to the existence of isometric liftings are obtained in this note, along with some examples demonstrating the limitations of our results.

Mathematics Subject Classification (2000)

46G15 47A15 47A20 47A45 47B345 

Keywords

Bi-isometries commuting isometries canonical model commutant lifting intertwining maps invariant subspaces 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    H. Bercovici, R.G. Douglas and C. Foias, On the Classification of Multi-isometries. Acta Sci. Math. (Szeged) 72 (2006), no. 3–4, 639–661.zbMATHMathSciNetGoogle Scholar
  2. [2]
    H. Bercovici, R.G. Douglas and C. Foias, On the Classification of Multi-isometries II: Functional Models (in progress).Google Scholar
  3. [3]
    P.L. Duren, Theory of H p Spaces. Academic Press, New York-London, 1970.zbMATHGoogle Scholar
  4. [4]
    C. Foias, A.E. Frazho, I. Gohberg, and M.A. Kaashoek, Metric Constrained Interpolation, Commutant Lifting and Systems. Operator Theory: Advances and Applications, 100, Birkhäuser Verlag, Basel, 1998, 587 pp.zbMATHGoogle Scholar
  5. [5]
    C. Foias, A.E. Frazho and A. Tannenbaum, On Certain Minimal Entropy Extensions Appearing in Dilation Theory I. Lin. Alg. and its Applic. 137/138 (1990), 213–238.CrossRefMathSciNetGoogle Scholar
  6. [6]
    K. Hoffman, Banach Spaces of Analytic Functions. Prentice-Hall Inc., 1962; Dover Publ., Inc., 1988, 215 pp.Google Scholar
  7. [7]
    W.-S. Li and D. Timotin, On Isometric Intertwining Liftings. Non-selfadjoint Operator Algebras, Operator Theory and Related Topics, 155–167. Oper. Theory Adv. Appl., Vol. 104, Birkhäuser, 1998.Google Scholar
  8. [8]
    M.S. Livsic, Isometric Operators with Equal Deficiency Indices, Quasi-unitary Operators. Transl. A.M.S. Series II 13 (1960), 85–103.MathSciNetGoogle Scholar
  9. [9]
    D.E. Sarason, Generalized Interpolation in H . Trans. Amer. Math. Soc. 127 (1967), 179–203.zbMATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    B. Sz.-Nagy and C. Foias, Dilatation des Commutants d’Opérateurs. C.R. Acad. Sci. Paris, série A 266 (1986), 493–495.MathSciNetGoogle Scholar
  11. [11]
    B. Sz.-Nagy and C. Foias, Harmonic Analysis of Operators on Hilbert Spaces. Akadémiai Kiadó, & North Holland Publ. Co., 1970, 389 pp.Google Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2009

Authors and Affiliations

  • Hari Bercovici
    • 1
  • Ronald G. Douglas
    • 2
  • Ciprian Foias
    • 2
  1. 1.Department of MathematicsIndiana UniversityBloomingtonUSA
  2. 2.Department of MathematicsTexas A&M UniversityCollege StationUSA

Personalised recommendations